Tuesday, April 7, 2009

Adventures in headache-ville.

In case you haven't noticed, and judging by the attendance, you haven't (a very obscure "Major League" reference), my blog postings have been few and far between lately. The reason? Headaches. I have been a headache sufferer all my life, and it has increased in my adult life both in frequency and in pain level. In my early 20's I began having migraine headaches. I went through several years where they were fairly frequent, then during my childbearing years, they decreased. Apparently something in those pregnancy hormones kept me protected! But, about two years ago, they returned with a vengeance. I coped in my own typical fashion, denial. I used Maxalt provided by my mother when needed, and suffered when I didn't have it. I began having to spend hours, sometimes all day in bed with the lights off and the fan on for noise muffling. This would have been all fine and good if I didn't have three children, a husband, and a job to do. But, I have all those things, and they were suffering as well. My kids began to learn how to tiptoe around me, and even Ally would try to come in and try to comfort me, usually with a stuffed animal for me to sleep with, and a kiss. It was heartbreaking. So finally, about three weeks ago, I went to the doctor and came clean. I needed help. So now, I'm taking a migraine preventative, and I won't lie to you folks, it's been rough. My first day I popped it on the way to work and ended up more nauseous than I had been since my morning sickness days. I very quickly learned that I needed to take it WITH food. But since then, a most disturbing side effect has set in. It is lethargy. My energy levels have decreased to disturbing levels, and the only thing I really want to do most days is lay on my bed and sleep. Or not sleep, just lay there. It's been a struggle to summon up the energy to do much of anything, and that includes my blog. It has been all I can do just to do the basics. I've talked to other people who have taken this medication and they assure me that this too shall pass. I just hope I can hang on until it does.


Tamara @ Watching the Grass Grow said...

Tobye--good luck with the migraines. I can relate, only my happened in reverse. I suffered quite a bit in high school, and spent most of my senior year doped up on pain meds and sleeping through study hall...and history, and computer science, and...They've dropped off the older I get, though, thank goodness. Hang in there!

Mimi said...

You have given that drug a good shot. If your body doesn't adjust in the next several days, I would call the doc and ask for a change. There are other things out there, and there is no sense torturing yourself and upsetting your babies.